# SDR 98ZZZX2791

- Difficulty date: July 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N780P
- Make and model: Skrsky S76B
- Aircraft serial: 760359
- System (JASC): 6520 · Tail Rotor Gearbox
- Part: Gearbox
- Condition: Cracked
- Location: Tail Rotor
- Part time: 3,815 hours
- Stage of operation: IN
- Nature of condition: K
- Precautionary procedure: K

## Discrepancy

DURING 150-HOUR ZONE INSPECTION, FOUND APPROXIMATELY 2 INCH CRACK IN GEARBOX HOUSING NEAR INPUT SIDE.  CRACK WAS NOT NEAR ANY MOUNTING BOSS, STUD OR HOLE.  CRACK WAS ALMOST UNDETECTABLE BY VISUAL MEANS.  MECHANIC FOUND CRACK BY WIPING CASE DOWN WITH SOLVENT AND THEN NOTICED OIL ON THE CASE THE NEXT DAY.  FURTHER INVESTIGATION REVEALED THE CRACK.
